JustMommies Message Boards

JustMommies Message Boards (http://www.justmommies.com/forums/)
-   Birth Control (http://www.justmommies.com/forums/f303-birth-control/)
-   -   Ovulating on The Pill? (http://www.justmommies.com/forums/f303-birth-control/311171-ovulating-pill.html)

surfgirl September 16th, 2006 04:26 PM

Hi everyone, I'm new here and have a question about the pill. I just started my second month on the low estrogen pill, just finished my first placebo week and started my new pack thursday night. This morning I took the second pill a few hours late, which I really don't think is a big deal, not like I missed a full day or anything, so I should still be ok according to my instructions with the pack.

The weird thing is, later this morning I had TERRIBLE ovulation symptoms: Horrible abdominal cramping, tons of EWCM and hot flashes (this is what always happened during Ovulation when I wasn't on the pill). The cramps mostly went away after an hour or so, but I'm still getting little twinges here and there. Has anyone had this before?

We had sex a couple times in the past two days, so if I did just O, this is pretty bad timing (not trying to get PG). I guess I just have to hope for the best at this point. :rolleyes: Wondering if anyone has any experience with this.

queenofthecastle September 16th, 2006 06:30 PM

You should be ok even if you took it a few hours late. If your concerned then make sure that you use a back up next time you take it late.

Angie

ShawnaCAN September 16th, 2006 10:23 PM

Quote:

Hi everyone, I'm new here and have a question about the pill. I just started my second month on the low estrogen pill, just finished my first placebo week and started my new pack thursday night. This morning I took the second pill a few hours late, which I really don't think is a big deal, not like I missed a full day or anything, so I should still be ok according to my instructions with the pack.

The weird thing is, later this morning I had TERRIBLE ovulation symptoms: Horrible abdominal cramping, tons of EWCM and hot flashes (this is what always happened during Ovulation when I wasn't on the pill). The cramps mostly went away after an hour or so, but I'm still getting little twinges here and there. Has anyone had this before?

We had sex a couple times in the past two days, so if I did just O, this is pretty bad timing (not trying to get PG). I guess I just have to hope for the best at this point. :rolleyes: Wondering if anyone has any experience with this.[/b]

Yup, completely normal. A woman of average reproductive health will ovulate about 4 times per year on the pill (more often on low-dose or progestin only formulations).

Oral contraceptives work in three ways:

1. Suppress ovulation
2. Thicken cervical mucus to make it difficult for sperm to penetrate
3. Thin the uterine lining to make implantation less likely


The second and third actions are there because breakthough ovulation can, and does, occur. It's entirely possible to ovulate and conceive, but chances are that implantation can't happen.

surfgirl September 17th, 2006 05:43 AM

Thanks for the replies. I have heard mention of that before (the other ways the pill works), but I guess I hoped that this was only in the rare case that you actually ovulated. I'm going to have to really rethink if I'm ok with taking it.

If it's preventing ovulation and no fertilization is occuring, then i'm fine with that, but if it's preventing implantation after the fact . . . I don't think I feel right about that. Yeah, definitely going to have to think some more on this one. Thanks again.

ShawnaCAN September 17th, 2006 12:04 PM

Quote:

Thanks for the replies. I have heard mention of that before (the other ways the pill works), but I guess I hoped that this was only in the rare case that you actually ovulated. I'm going to have to really rethink if I'm ok with taking it.

If it's preventing ovulation and no fertilization is occuring, then i'm fine with that, but if it's preventing implantation after the fact . . . I don't think I feel right about that. Yeah, definitely going to have to think some more on this one. Thanks again.[/b]
Good luck with your decision. You're not alone, many other women steer clear of hormonal contraceptives because of the way they can work after conception occurs.

Gina1978 September 17th, 2006 12:28 PM

I had NO[u] idea that that a woman could actually ovualte whilst on the pill! Im horrified! I was on it for 7 years and I never knew that could happen...so does this mean I could have conceived in those 7 years and the egg had no way of sticking???? :o :(
I knew it made the lining thinner and that it made the mucus thicker (in my case the mucos was non existant),but I also thouight it made ovualtion totally impossible???.I will NEVER go back to BCP..I feel awful now! :(


All times are GMT -7. The time now is 07:21 PM.

Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0
Copyright © 2003-2012 JustMommies.com, All Rights Reserved.